MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE; STAPLE, IMPLANTABLE
Catalog Number TLC55
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 2/9/2026.D4: batch # unk.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.Additional information was requested and the following was obtained: is the current patient status known? was there any patient consequence or change in the post-operative care of the patient as a result of the event? no patient involved pre-opertive, thus n/a.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unk procedure, upon opening the secondary packaging, they discovered that the primary packaging had already been opened.As the product is therefore no longer sterile and consequently unusable.No patient consequences were reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/2/2026.D4: batch # 696d28.Investigation summary: the product was returned to ethicon endo-surgery for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample revealed that one tlc55 device was returned inside its opened package; upon visual inspection, the package was undamaged, but the tyvek was noted to have the seal misaligned and spottiness on the blister seal area were noted.However, the package meets the minimum seal width requirement, and the sterile barrier is not compromised.Based on the information currently available, a product issue was identified during the investigation of the sample received.The issue with the tyvek is potentially related to a manufacturing process.This product issue will be addressed through ethicon endo surgery¿s quality system.The event could not be confirmed as the sterility was not compromised and there is not an open channel.Device history review: a manufacturing record evaluation was performed for the finished device batch number of 696d28 / 43tlc55, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/22/2026.Correction: h6.

Brand Name
PROXIMATE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key24296242
Report Number3005075853-2026-01166
Device Sequence Number10213209
Product Code GDW
UDI-Device Identifier10705036013204
UDI-Public(01)10705036013204(17)300731(10)696D28
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTLC55
Device Lot Number696D28
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by Manufacturer03/10/2026
04/10/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date04/02/2026
04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown